MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS CAREEVENT REL A.0; CARDIAC MONITOR

PHILIPS MEDICAL SYSTEMS CAREEVENT REL A.0; CARDIAC MONITOR
Model Number 866435
Health Effect - Clinical Code Death (1802)
Date of Event 04/19/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
A follow up report will be submitted once the investigation is complete.Patient information has been requested.Date of death has been requested and not available at time of report.
 
Event or Problem Description
It was reported that the hospital staff at the site was performing an investigation of a patient event where the patient expired between 6:40am -7:40am.The customer wanted to understand if there was a delay in care event sending alerts to the mobil phones.Investigation is needed to understand if any philips product caused or contributed to the patient event.
 
Additional Manufacturer Narrative
The customer had questions regarding phone alerts for an asystole alarm that occurred with the patient.It was questioned whether the mobile phone (careevent) alert was at the same time of the piic ix alert.The customer stated that the customer had looked at the piic ix clinical audit logs and was seeing an asystole alarm at 06:56:01 whereas the careevent phone alert shows being at 07:40.The piic ix clinical audit logs gathered from the piic ix central station show that the asystole alarm from 6:56:01 (bedside alarm) was received at the piic and time stamped at 06:55am.This time difference is attributed to the time stamp difference between the various systems and does not mean that there was any lapse in time.Philips recommends synchronizing the time servers to provide better understanding of the alarms between systems.This alarm was then sent from the piic ix to the careevent mobile alert system.The careevent event transcript gathered from the careevent server shows that on (b)(6) 2018 for 663-2 that there was a three star red.Asystole alarm at 6:56:01 am (announce time received at the piic ix) which was successfully matched to the careevent system's location information.The asystole from 06:56:01 was sent to careevent and careevent was notified at 06:53:15 (careevent time stamp).A review of the careevent alarm event transcripts shows that the phone alerts were being provided per normal operation.The careevent transcripts show that the asystole alert was delivered to the 1st level phone and escalated to the 2nd level phone after 30 seconds without acknowledgement, where the 2nd level alert was delivered to the 2nd level caregiver one second later.The asystole is shown as being "read" at 7:17am.Reminders were also provided to the 1st and 2nd level caregivers every three minutes until 7:59.There is no data to support a malfunction of the careevent system.Information was supplied to the customer via written response.

Brand Name
CAREEVENT REL A.0
Common Device Name
CARDIAC MONITOR
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS
3000 minuteman road
andover MA 01810
MDR Report Key7464322
Report Number1218950-2018-03696
Device Sequence Number13492775
Product Code MSX
UDI-Device Identifier00884838081284
UDI-Public(01)00884838081284(10)A.01.00
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142935
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number866435
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/20/2018
Supplement Date Received by Manufacturer04/20/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;